Excessive Heat, Hamilton
- When
- August 22, 11:00 AM EST to August 24, 11:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- ASOS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Oppressively hot and humid conditions with heat indices near 105 degrees impacted the Cincinnati and Dayton metro areas August 22 through August 24.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Oppressively hot and humid conditions with heat indices near 105 degrees impacted the Cincinnati and Dayton metro areas August 22 through August 24.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 22, 5:49 AM EST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
649 AM EDT WED AUG 22 2007
.SYNOPSIS...
A FRONTAL BOUNDARY WILL LIFT NORTH INTO THE GREAT LAKES TODAY.
AN UPPER LEVEL RIDGE WILL EXPAND INTO THE OHIO VALLEY FROM THE
SOUTH...BRINGING PROGRESSIVELY HOT AND HUMID CONDITIONS FOR THE
SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TSTMS CONTINUE ACRS WEST CNTRL/CNTRL OH ALONG THE FRNTL BNDRY THIS
MRNG. 06Z RUC INDCG CONV AXIS FROM THE SFC UP THRU 850MB AT THE NOSE
OF A 30-35KT LLJ APPEARS TO BE AIDING THIS CONVECTION.
UNFORTUNATELY...THESE TSTMS ARE MOVING TOWARDS AREAS THAT DO NOT
NEED ANY ADDL RAIN...FROM VAN WERT AND MERCER COS EAST ACRS NORTH
CNTRL OH. AM MOST CONCERNED ABOUT HARDIN CO...WHERE 2 TO 6 INCHES
FELL ON MON NIGHT. RUC INDCG LO LVL CONV WEAKENS THRU MID MRNG AS
LLJ RETREATS BACK TO THE WEST. HOWEVER...FEEL IT WOULD BE BEST TO
MAINTAIN CHANCE POPS INTO THE AFTN HOURS AS CONVECTION CONTINUES
TO FIRE UPSTREAM ACRS NRN INDIANA AND MAY MIGRATE SOUTHEAST INTO
NRN FCST AREA THRU THE MRNG HOURS.
MID LVL RIDGE WILL BEGIN ITS EXPANSION NORTHWARD INTO THE REGION
TODAY WITH FRNTL BNDRY BEING PUSHED NORTH INTO LWR MICHIGAN. LARGE
MCS ACRS WISCONSIN AND NRN ILLINOIS SHOULD BE STEERED E/NE AND
REMAIN NORTH OF FCST AREA TODAY. HOWEVER...CI SHIELD ASSOCD WITH
MCS WILL MOVE ACRS NRN FCST AREA THRU THE MRNG. AFTER A CLOUDY DAY
TUES...MUCH OF THE FCST AREA WILL SEE A RETURN TO SUNSHINE AS MID
LVL HGTS RISE THRU THE DAY. MLCAPES APPCH 2000 J/KG WILL BE MAIN
CATALYST FOR TSTMS THIS AFTN. ANY TSTM WILL BE CAPABLE OF DMG
WINDS WITH MAX DELTA THETA-E VALUES HOVERING AROUND 25K.
TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH PWATS REMAINING
BTWN 1.75 AND 2 INCHES AND STORM MOTIONS AROUND 10KTS. FURTHER
SOUTH...INFLUX OF PROGRESSIVELY WARMER AIR IN THE MID LVLS SHOULD
KEEP ATMOSPHERE RELATIVELY CAPPED. ANY TSTMS WILL DIMINISH THIS
EVNG WITH LOSS OF DAYTIME HEATING.
TEMPS...HOT WEATHER RETURNS TODAY WITH YET ANOTHER DAY ABV 90 DEG
EXPECTED FOR MUCH OF THE FCST AREA. HAVE TRENDED TOWARDS WARMER
MAV GUID...WITH L/M90S EXPECTED FOR AFTN HIGHS ACRS ALL BUT THE
FAR NORTHERN FCST AREA. WITH DEWPTS REMAINING IN THE U60S ACRS
MUCH OF THE REGION...HEAT INDICES AROUND OR JUST ABV 100 DEG ARE
LIKELY ACRS SRN FCST AREA. HAVE THEREFORE UPGRADED THE EXCESSIVE
HEAT WATCH TO AN EXCESSIVE HEAT WARNING FOR HAMILTON CO AND THE
CITY OF CINCINNATI. WILL ALSO BE ISSUING A HEAT ADV FOR THE
REMAINDER OF THE TRI STATE AREA...AND PORTIONS OF SOUTH CNTRL OH
AND NORTHEAST KY. BOTH HEADLINES WILL RUN THRU FRI EVNG.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
HAVE TRENDED TOWARDS DRIER 00Z GFS/ECMWF/UKMET SOLN DURING THIS
TIMEFRAME. UPR LVL RIDGE WILL HOLD ACRS MUCH OF THE FCST AREA AS
SFC WAVES RIDE FRNTL BNDRY FROM THE CNTRL PLAINS E/NE INTO THE
CNTRL GRT LKS. ISOLD AFTN/EVNG TSTMS CANNOT BE RULED
OUT BOTH THURS/FRI...PRIMARILY ACRS NRN FCST AREA.
ELSEWHERE...CAPPING INVERSION SHOULD REMAIN STRONG ENUF FOR DRY
WX. DRIER AIR AND BROAD MID LVL SUBSIDENCE WILL ADVECT INTO REGION
FROM SOUTHWEST BEGINNING THURS AFTN AND INTO THE DAY ON FRI. THIS
SHOULD ALLOW DEWPTS TO DROP BACK INTO THE M60S BOTH THURS/FRI AFTNS.
HOWEVER...WITH AFTN TEMPS EXPECTED INTO THE M/U90S ACRS SRN FCST
AREA...HEAT INDICES BTWN 100 AND 105 WILL REMAIN POSSIBLE.
SFC LO WILL DVLP ALONG FRNTL BNDRY IN CNTRL PLAINS FRI AND WILL
MOVE NORTHEAST INTO THE LWR GRT LKS FRI NIGHT. TRAILING MID LVL
S/WV WILL LEAD TO A SUPPRESSION OF THE RIDGE...WITH SLIGHTLY
BETTER CHANCES FOR TSTMS ALONG AND NORTH OF I-70 LATE FRI NIGHT AS
SFC LO PASSES TO NORTHWEST OF FCST AREA.
TEMPS...REMAINED AT OR JUST ABV WARMER MAV GUID FOR AFTN HIGHS
THURS AND FRI. KCVG AND KCMH COULD APPCH RECORD HIGHS IN THE MID
90S THURS AND FRI. 850 TEMPS CLIMB TO NEAR 23C FRI AFTN IN SW FCST
AREA...WITH 100 DEG LIKELY BEING APPCHD ONCE AGAIN DURING THE
AFTN. MANY LOCATIONS WILL REMAIN AT OR ABV 70 DEG THURS/FRI NIGHTS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT WHEN A FRONT DROPS ACROSS THE AREA. EXPECT MAINLY DRY
WEATHER SUNDAY AND MONDAY UNDER HIGH PRESSURE FOLLOWING THE FRONT.
ISOLATED THUNDERSTORMS MAY DEVELOP TUESDAY IN WARM ADVECTION AHEAD
OF THE NEXT FRONT.
1000-850 MB THICKNESS AND MEX GUIDANCE CALL FOR TEMPERATURES FROM
THE UPPER 80S TO LOWER 90S ON SATURDAY. READINGS WILL FALL CLOSER
TO NORMAL ALONG AND BEHIND THE COOL FRONT ON SUNDAY. LOOK FOR
TEMPERATURES TO REBOUND MONDAY AND TUESDAY AS HIGH PRESSURE MOVES
EAST AND ALLOWS A SOUTHERLY FLOW TO DEVELOP.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM CONCERN IS THE CONVECTION ACRS NW OHIO INTO NRN W VA.
KCMH AND KLCK WILL STILL RUN THE RISK OF MVFR CONDITIONS WITH TSRA
THROUGH 14Z...THEN CONVECTION SHOULD WANE AS NOCTURNAL LOW LVL JET
WEAKENS. THEREAFTER...MID LVL RIDGE WILL BUILD NORTH INTO THE OHIO
VLY REGION. WITH DAYTIME HEATING...THE REGION WILL STILL RUN THE
RISK OF A POP UP SHOWER/THUNDERSTORM. HOWEVER...GIVEN THE
WEAKENING MCS TO THE NORTHWEST ACRS IL...LOWER MICHIGAN...AND NRN
INDIANA...THIS BOUNDARY MAY LAY OUT ACRS NRN OHIO...ACTING AS A
FOCUS FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS. THIS WILL HAVE
TO BE WATCHED. FOR NOW...HAVE JUST EMPLOYED CB MENTION AT KDAY...KCMH
AND KLUK. CONVECTION SHOULD DIMINISH AFTER SUNSET...LEAVING
PARTLY CLOUDY SKIES. MVFR TO LOCALLY IFR CONDITIONS IN MIST/HAZE
WILL DEVELOP AGAIN OVERNIGHT.
OUTLOOK...CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT FRIDAY NIGHT FOR
OHZ070>072-078>082-088.
EXCESSIVE HEAT WARNING FROM NOON TODAY TO MIDNIGHT EDT FRIDAY
NIGHT FOR OHZ077.
KY...HEAT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT FRIDAY NIGHT FOR
KYZ089>100.
IN...HEAT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT FRIDAY NIGHT FOR
INZ066-073>075-080.
&&
SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...CONIGLIO
AVIATION...HICKMANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1159 AM EDT WED AUG 22 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-230930- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 1159 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WATER WILL REMAIN ACROSS PORTIONS OF WEST CENTRAL OHIO DUE TO EARLIER RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASINGLY HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND FRIDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-230930- HAMILTON- 1159 AM EDT WED AUG 22 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ070>072-078>082-088-230930- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1159 AM EDT WED AUG 22 2007 ...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 AM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD ALGER 40.71N 83.84W
08/22/2007 HARDIN OH LAW ENFORCEMENT
FLOODED ROADS IN MANY PARTS OF WESTERN HARDIN
COUNTY...INCLUDING SR309 AND SR235. NUMEROUS REPORTS OF
VEHICLES STUCK DUE FLOOD WATERS.
&&The national radar mosaic for the moment the first event began.
5 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58802, 58800, 58801, 58803, 58804.